MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, SHORT, 3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, SHORT, 3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 705031S
Medical Device Problem Codes Device Damaged by Another Device (2915); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: " the drill bit was crimped to the drill sleeve during use and could not be removed.The drill bit was new.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.The device inspection revealed the following: the drill and the drill sleeve were found to be stuck with each other.The drill portion, outside the sleeve, showed heavy circular marks caused due the drill making contact with the sleeve edge under intense usage with a power drill.There was no clearance/play between the drill and the sleeve.However, after the disassembly with much effort, it was found that the area of drill inside the sleeve was also scuffed due to contact with the sleeve.After disassembling, a functional inspection was performed.The drill was not able to pass through the sleeve.A resistance could be felt during insertion, due to the constriction in the sleeve¿s cannulation at the exit.The drill was found to be within specifications upon a dimensional inspection.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the jamming is user related.The drill under intense usage, interacted with the sleeve, causing severe deformation to both the drill and the sleeve, leading to jamming.If any further information is provided, the complaint report will be updated.

Brand Name
DRILL BIT AXSOS 3 TI LOCKING, SHORT, 3.1 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11121368
Report Number0008031020-2021-00010
Device Sequence Number19002239
Product Code HWE
UDI-Device Identifier07613327083330
UDI-Public07613327083330
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number705031S
Device Catalogue Number705031S
Device Lot Number17735D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1